Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 17, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 18, 2007, 2:42 PM MDT for 18 counties in Montana. It took effect at Aug 19, 2007, 12:00 PM MDT. It was in force for 12 hr. 22 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 18, 2007, 2:42 PM MDT (20:42 UTC)
- In effect from
- Aug 19, 2007, 12:00 PM MDT
- Expired
- Aug 20, 2007, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 2:50 PM MDT | HAIL 0.5 | 2 E Silver City, MT | PEA AND MARBLE SIZE HAIL WITH A WIND GUST MEASURED AT 52 MILES AN HOUR. |
| Aug 19, 3:02 PM MDT | TSTM WND GST 60 | 9 S Wolf Creek, MT | 60 MPH PEAK WIND GUST AT SIEBEN FLATS DOT SENSOR. |
| Aug 19, 3:15 PM MDT | HAIL 0.5 | Jefferson City, MT | HALF INCH HAIL FALLING IN JEFFERSON CITY. |
| Aug 19, 3:19 PM MDT | TSTM WND GST 58 | 2 E Helena, MT | 58 MPH WIND GUST AT THE HELENA REGIONAL AIRPORT. |
| Aug 19, 3:24 PM MDT | HAIL 0.5 | 3 E Helena, MT | |
| Aug 19, 3:30 PM MDT | TSTM WND GST 50 | 12 W Fairfield, MT | WIND SPEEDS ESTIMATED AT 40 TO 50 MPH. |
| Aug 19, 3:33 PM MDT | TSTM WND GST 59 | 8 N Wolf Creek, MT | 59 MPH WIND GUST AT THE GARY COOPER BRIDGE DOT SENSOR NEAR DEARBORN. |
| Aug 19, 3:45 PM MDT | TSTM WND GST 60 | 6 S Cascade, MT | ESTIMATED WIND GUSTS TO 60 MPH...ALONG WITH PEA SIZE HAIL. |
| Aug 19, 4:02 PM MDT | TSTM WND GST 60 | Choteau, MT | ESTIMATED WIND GUSTS OF 50 TO 60 MPH NEAR CHOTEAU. |
| Aug 19, 4:12 PM MDT | TSTM WND GST 62 | 3 Sw Great Falls, MT | 62 MPH PEAK WIND GUST AT THE NWS OFFICE IN GREAT FALLS. |
| Aug 19, 4:25 PM MDT | TSTM WND GST 58 | 6 E Great Falls, MT | |
| Aug 19, 4:30 PM MDT | TSTM WND GST 58 | 2 E Brady, MT | 58 MPH PEAK WIND GUST. |
| Aug 19, 4:33 PM MDT | TSTM WND GST 60 | Brady, MT | ESTIMATED WIND GUSTS BETWEEN 50 AND 60 MPH IN BRADY. |
| Aug 19, 4:50 PM MDT | TSTM WND GST 50 | Highwood, MT | ESTIMATED WIND GUSTS TO 50 MPH. |
| Aug 19, 4:55 PM MDT | TSTM WND GST 60 | 10 Sw Fort Benton, MT | ZERO VISIBILITY FROM BLOWING DUST. |
| Aug 19, 5:00 PM MDT | TSTM WND GST 46 | 1 N Loma, MT | 46 MPH PEAK WIND GUST AT LOMA DOT SENSOR. |
| Aug 19, 5:00 PM MDT | TSTM WND GST 60 | Fort Benton, MT | WIND GUSTS ESTIMATED 50 TO 60 MPH IN FORT BENTON. |
| Aug 19, 5:13 PM MDT | TSTM WND GST 53 | 1 N Loma, MT | 53 MPH PEAK WIND GUST AT THE LOMA DOT SENSOR. |
| Aug 19, 5:52 PM MDT | TSTM WND GST 46 | 1 S Sweet Grass, MT | 46 MPH PEAK WIND GUST AT THE DOT SENSOR SOUTH OF SWEET GRASS. |
| Aug 19, 5:53 PM MDT | TSTM WND GST 55 | 1 W Inverness, MT | 55 MPH PEAK WIND GUST AT THE DOT SENSOR WEST OF INVERNESS. |
| Aug 19, 6:04 PM MDT | TSTM WND GST 59 | 4 W Havre, MT | 59 MPH PEAK WIND GUST AT THE HAVRE AIRPORT. |
| Aug 19, 9:38 PM MDT | TSTM WND GST 60 | 12 Nw Saco, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2586 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 182042 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 242 PM MDT SAT AUG 18 2007 ...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL MAKE FOR POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING... MTZ112>118-190445- /O.UPG.KTFX.FW.A.0015.070819T1800Z-070820T0600Z/ /O.NEW.KTFX.FW.W.0017.070819T1800Z-070820T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 242 PM MDT SAT AUG 18 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY AFTERNOON AND EVENING. SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY THROUGH SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTHWEST MONTANA AHEAD OF THE COLD FRONT. BEHIND THE FRONT...WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND REMAIN STRONG AND GUSTY. WINDS OF 20 TO 30 MPH GUSTING TO 40 MPH WILL OCCUR SUNDAY AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL DROP TO 20 PERCENT OR LESS ACROSS MUCH OF THE AREA IN THE AFTERNOON. THIS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
6 follow-up statements
000 WWUS85 KTFX 182047 CCA RFWTFX RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 244 PM MDT SAT AUG 18 2007 MTZ112>118-190500- /O.UPG.KTFX.FW.A.0015.070819T1800Z-070820T0600Z/ /O.COR.KTFX.FW.W.0017.070819T1800Z-070820T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 244 PM MDT SAT AUG 18 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR ALL OF NORTH CENTRAL MONTANA AND A PORTION OF SOUTHWEST MONTANA (FIRE WEATHER ZONES 112 113 114 115 116 117 AND 118)... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY AFTERNOON AND EVENING. SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY THROUGH SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTHWEST MONTANA AHEAD OF THE COLD FRONT. BEHIND THE FRONT...WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND REMAIN STRONG AND GUSTY. WINDS OF 20 TO 30 MPH GUSTING TO 40 MPH WILL OCCUR SUNDAY AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL DROP TO 20 PERCENT OR LESS ACROSS MUCH OF THE AREA IN THE AFTERNOON. THIS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 190332 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 932 PM MDT SAT AUG 18 2007 MTZ112>118-191100- /O.CON.KTFX.FW.W.0017.070819T1800Z-070820T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 932 PM MDT SAT AUG 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT. A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY AFTERNOON AND EVENING. SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY THROUGH SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTHWEST MONTANA AHEAD OF THE COLD FRONT. BEHIND THE FRONT...WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND REMAIN STRONG AND GUSTY. WINDS OF 20 TO 30 MPH GUSTING TO 40 MPH WILL OCCUR SUNDAY AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL DROP TO 20 PERCENT OR LESS ACROSS MUCH OF THE AREA IN THE AFTERNOON. THIS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 190352 CCA RFWTFX RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 948 PM MDT SAT AUG 18 2007 MTZ112>118-191130- /O.COR.KTFX.FW.W.0017.070819T1800Z-070820T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 948 PM MDT SAT AUG 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR ALL OF NORTH CENTRAL MONTANA AND A PORTION OF SOUTHWEST MONTANA (FIRE WEATHER ZONES 112 113 114 115 116 117 AND 118)... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT. A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY AFTERNOON AND EVENING. SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY THROUGH SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTHWEST MONTANA AHEAD OF THE COLD FRONT. BEHIND THE FRONT...WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND REMAIN STRONG AND GUSTY. WINDS OF 20 TO 30 MPH GUSTING TO 40 MPH WILL OCCUR SUNDAY AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL DROP TO 20 PERCENT OR LESS ACROSS MUCH OF THE AREA IN THE AFTERNOON. THIS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 191128 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 528 AM MDT SUN AUG 19 2007 MTZ112>118-191930- /O.CON.KTFX.FW.W.0017.070819T1800Z-070820T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 528 AM MDT SUN AUG 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR GUSTY SHIFTING WINDS AND LOW RELATIVE HUMIDITIES FOR ALL OF NORTH CENTRAL MONTANA AND A PORTION OF SOUTHWEST MONTANA (FIRE WEATHER ZONES 112 113 114 115 116 117 AND 118)... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH WESTERN AND CENTRAL MONTANA THIS AFTERNOON AND EVENING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH THIS AFTERNOON ACROSS CENTRAL AND SOUTHWEST MONTANA AHEAD OF THE FRONT. BEHIND THE FRONT...THESE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND REMAIN STRONG AND GUSTY. GUSTS COULD REACH 50 MPH AT TIMES ALONG THE RIDGE TOPS OF THE ROCKY MOUNTAIN FRONT AND OVER IMMEDIATE ADJACENT PLAINS. RELATIVE HUMIDITIES WILL DROP TO 20 PERCENT OR LESS ACROSS MUCH OF THE AREA IN THE AFTERNOON. THIS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. WINDS WILL DECREASE SOMEWHAT OVERNIGHT WITH GOOD RELATIVE HUMIDITY RECOVERY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ COULSTON
000 WWUS85 KTFX 192005 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 205 PM MDT SUN AUG 19 2007 MTZ112>118-200600- /O.CON.KTFX.FW.W.0017.000000T0000Z-070820T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 205 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH WESTERN AND CENTRAL MONTANA THIS AFTERNOON AND EVENING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH THIS AFTERNOON ACROSS CENTRAL AND SOUTHWEST MONTANA AHEAD OF THE FRONT. BEHIND THE FRONT...THESE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND REMAIN STRONG AND GUSTY. GUSTS COULD REACH 50 MPH AT TIMES ALONG THE RIDGE TOPS OF THE ROCKY MOUNTAIN FRONT AND OVER IMMEDIATE ADJACENT PLAINS. RELATIVE HUMIDITIES WILL DROP TO 20 PERCENT OR LESS ACROSS MUCH OF THE AREA IN THE AFTERNOON. THIS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. WINDS WILL DECREASE SOMEWHAT OVERNIGHT WITH GOOD RELATIVE HUMIDITY RECOVERY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 200559 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1159 PM MDT SUN AUG 19 2007 MTZ112>118-200700- /O.EXP.KTFX.FW.W.0017.000000T0000Z-070820T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1159 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. RELATIVE HUMIDITIES ACROSS THE NORTHERN AND CENTRAL DISTRICTS HAVE INCREASED CONSIDERABLY BEHIND THE COLD FRONT. HOWEVER...BREEZY WEST WINDS WILL SPREAD EAST ACROSS THIS AREA OVERNIGHT. THE HUMIDITIES IN THE SOUTHERN DISTRICTS ARE SLOWER TO RECOVER...BUT WINDS THERE WILL MOSTLY BE RESTRICTED TO THE HIGHER ELEVATIONS. THEREFORE...WILL ALLOW THE ENTIRE RED FLAG WARNING TO EXPIRE AT MIDNIGHT MDT. $$ COULSTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 18, 11:30 AM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 18, 11:30 AM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1130 AM MDT SAT AUG 18 2007 UPDATED FOR AVIATION .UPDATE... SW FLOW ALOFT PERSISTS OVER THE AREA TODAY AHEAD OF AN UPPER LOW/TROUGH ALONG THE PACIFIC NW COAST. FLOW IS SLIGHTLY DIFFLUENT OVER WESTERN MT WITH A SHORTWAVE CURRENTLY VISIBLE IN IN EASTERN ID MOVING INTO SW MT THIS MORNING. ALREADY SEEING AN AREA OF CONVECTION AHEAD OF THE SHORTWAVE MOVING INTO SW MT AND WILL INCREASE POPS FOR THE REMAINDER OF THIS MORNING OVER MADISON AND GALLATIN COUNTIES. EXPECT CONVECTION TO INCREASE ACROSS CENTRAL MT THIS AFTERNOON AND EVENING AS THE SHORTWAVE CONTINUES NE ACROSS THE AREA. STILL SEEING ENOUGH SHEAR/INSTABILITY TO SUPPORT A SLIGHT RISK OF SEVERE CONVECTION WITH MAIN RISK BEING STRONG WINDS AND HAIL. BEST BET FOR ANY SEVERE CONVECTION WILL BE LATER THIS AFTERNOON AND EVENING OVER JUDITH BASIN AND FERGUS COUNTIES AND WILL ADD MENTION TO THE FORECAST. OTHERWISE...FORECAST APPEARS TO BE IN GOOD SHAPE. HOENISCH && .PREV DISCUSSION... (ISSUED 530 AM MDT SAT AUG 18 2007) DISCUSSION... TODAY THROUGH MONDAY...SOUTHWEST FLOW ALOFT WILL CONTINUE TODAY AS AN UPPER LEVEL TROUGH PUSHES INTO THE PACIFIC NORTHWEST. THE RIDGE WILL STILL HAVE ENOUGH INFLUENCE FOR HOT TEMPERATURES ONCE AGAIN TODAY. A STRONG SHORTWAVE COMING OFF THE TROUGH WILL BRING SCATTERED THUNDERSTORMS TO THE CWA THIS AFTERNOON AND EVENING...AND THERE IS THE POSSIBILITY THAT SOME STORMS WILL BE SEVERE. AS THE TROUGH MOVES FURTHER INLAND ON SUNDAY A SURFACE COLD FRONT WILL ALSO MOVE IN FROM THE WEST. THE FRONT WILL NOT COME THROUGH EARLY ENOUGH FOR A HUGE DROP IN TEMPS...THOUGH SUNDAY WILL BE SLIGHTLY COOLER THAN TODAY. THE FRONT WILL HOWEVER BRING A SHIFT IN WIND DIRECTION AND A SIGNIFICANT INCREASE IN WIND SPEEDS. THERE WILL BE ANOTHER CHANCE OF PRECIP WITH THE FRONTAL PASSAGE...WITH THUNDERSTORMS LIMITED TO THE EASTERN ZONES. BY MONDAY MORNING THE FRONT WILL BE LONG GONE...LEAVING LIGHTER WINDS AND MUCH COOLER TEMPERATURES BEHIND. SOME LOCATIONS WILL ACTUALLY HAVE HIGHS BELOW NORMAL ON MONDAY. THOMSON MONDAY NIGHT THROUGH THURSDAY NIGHT...MODELS CONTINUE TO BE IN GOOD AGREEMENT. UPPER LEVEL TROF MOVES THROUGH THE AREA FOR COOLER TEMPERATURES AND A CHANCE OF PRECIPITATION. TIGHT GRADIENT OVER CWA FOR STRONG WESTERLY SURFACE WINDS MONDAY NIGHT AND INTO TUESDAY. NORTHWEST FLOW ALOFT ON TUESDAY AND WESTERLY FLOW ON WEDNESDAY. ANOTHER UPPER LEVEL TROF TO MOVE THROUGH ON THURSDAY. CAMP FRIDAY THROUGH SATURDAY...MODELS REMAIN IN BASIC AGREEMENT DURING THIS PERIOD. A BROAD UPPER LEVEL RIDGE BUILDS OVER THE REGION RESULTING IN A WESTERLY FLOW OVER THE FORECAST AREA. WITH ONLY LIMITED MOISTURE IN THIS FLOW...ONLY A FEW SHOWERS OR THUNDERSTORMS ARE EXPECTED ALONG THE CONTINENTAL DIVIDE AND OVER THE SOUTHWESTERN MOUNTAINS. SKIES WILL BE CLEAR TO PARTLY CLOUDY. TEMPERATURES ARE EXPECTED TO WARM A LITTLE ABOVE SEASONAL AVERAGES. EK AVIATION... UPDATED 1730Z. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH A MOIST SOUTHWEST FLOW ALOFT THIS AFTERNOON...SCATTERED THUNDERSTORMS WILL BE OVER THE SOUTHWEST THIS AFTERNOON...SPREADING INTO NORTH CENTRAL MONTANA LATER THIS AFTERNOON INTO EARLY TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...SMOKE WILL CONTRIBUTE TO MVFR VISIBILITY AT TIMES...ESPECIALLY AT NIGHT. VFR CONDITIONS WILL PREVAIL WITH MVFR IN SMOKE AND IN AND NEAR THUNDERSTORMS. WILLIAMSON DC FIRE WEATHER... UPDATED 0930Z. A COLD FRONT MOVING THROUGH THE REGION ON SUNDAY WILL BRING A WIND SHIFT AROUND TO THE WEST AND INCREASED WIND SPEEDS. WILL ISSUE A FIRE WEATHER WATCH FOR ALL ZONES FOR SUNDAY AFTERNOON AND EVENING FOR THE WINDS COUPLED WITH LOW HUMIDITIES. WHILE SOME AREAS WILL BE MARGINAL FOR RED FLAG CONDITIONS...THE FAR WESTERN ZONES MAY BE TOO HUMID DESPITE THE WINDS AND THE FAR EASTERN ZONES MAY NOT BE WINDY ENOUGH DESPITE THE LOW HUMIDITIES EXPECTED THERE...FEEL IT IS WORTH A WATCH ACROSS THE AREA. THE AREA CAN BE BETTER DEFINED ON FUTURE SHIFTS. THOMSON && .PRELIMINARY POINT TEMPS/POPS... GTF 89 53 84 50 / 30 20 10 20 CTB 86 51 72 47 / 10 10 10 30 HLN 89 52 85 53 / 40 20 20 20 BZN 88 48 86 48 / 40 20 20 20 WEY 76 41 78 38 / 40 20 20 20 DLN 84 50 80 49 / 30 10 20 20 HVR 93 57 87 54 / 20 30 10 20 LWT 90 54 87 50 / 30 40 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR MTZ112>118. && SHORT TERM...THOMSON LONG TERM...CAMP/EK AVIATION...WILLIAMSON DC WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 18, 4:55 AM MDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 455 AM MDT SAT AUG 18 2007 MTZ008>015-044>055-191100- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 455 AM MDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SMOKE WILL LINGER OVER MUCH OF THE AREA THIS MORNING...REDUCING VISIBILITY AND AIR QUALITY AT TIMES. PEOPLE WHO ARE SENSITIVE TO THE SMOKE SHOULD AVOID IT AS MUCH AS POSSIBLE. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT MOVING THROUGH THE REGION SUNDAY WILL BRING VERY GUSTY WINDS TO THE AREA THROUGH SUNDAY NIGHT. THE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF NORTH CENTRAL AND SOUTHWEST MONTANA SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 9:45 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 60 min |
| Aug 17, 10:47 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 58 min |
| Aug 18, 4:15 AM MDT | Fire Weather Watch | TFX | Blaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more | 11 hr |
| Aug 18, 3:47 PM MDT | Severe Thunderstorm Warning | TFX | Madison | 43 min |
| Aug 18, 4:32 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin, Madison | 43 min |
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.